New Here...

This section is for discussions with other women who have probably been through the same signs/symptoms that you may be experiencing. Please note, we cannot offer medical advice and encourage members to discuss their concerns with their doctors. New members, come on in and introduce yourself!
karoliina
Registered User
Posts: 503
Joined: Tue Feb 03, 2009 02:56 am

Re : New Here...

Postby karoliina » Sun Apr 12, 2009 01:20 pm

I'm glad you got the meds, although unlike others I think that's a pretty high dosage to start with. My baseline is 120/60 and I was starting to get similar highs to yours (worst were around 165/100), and I was taking 100 mg twice a day at first. Then when my pressures started to go up again, the dr said to take 100 mg three times a day. So I'm having or have had 200 to 300 mg per day compared to your 600 mg.

But I'm sure it's safe, as many others are taking even more it seems!

Be well,

Karoliina

trish
Forum Moderator
Posts: 2949
Joined: Sun Jul 22, 2007 05:36 pm

Re : New Here...

Postby trish » Sat Apr 11, 2009 02:50 pm

As others have said that's a fairly low dose of labetalol. And side effects should subside after a few days but let your OB know if they become really bothersome. I was on labetalol my entire pregnancy & also too Tylenol PM or Benadryl nearly every night to help me sleep (ok with my OB). I still got up 3-4 times a night to pee but it kept it from being 5-6 times usually!

Hang in there. Glad it seems to "just" be PIH so far.

carjashaner
Registered User
Posts: 199
Joined: Thu Mar 19, 2009 10:55 pm

Re : New Here...

Postby carjashaner » Sat Apr 11, 2009 01:37 pm

So sorry to hear that your BP is on the rise. Hopefully the Labetolol will do the trick. Welcome and please keep us posted. There is tons of info here for you if you need it!!

User avatar
caryn
Forum Moderator
Posts: 10203
Joined: Fri Jun 25, 2004 06:36 am

Re : New Here...

Postby caryn » Sat Apr 11, 2009 01:12 pm

Don't talk to Dr. Google -- come ask us! Someone will either have BTDT, or will be able to link you to research or a discussion of the topic by our Experts.

In the Ask The Experts forum there's a FAQ with a link to a thread all about bp meds in pregnancy; I'd link you but I have about two more seconds to type. :-)

Keep us posted.

ambersjourney
Registered User
Posts: 366
Joined: Mon Aug 27, 2007 00:33 am

Re : New Here...

Postby ambersjourney » Sat Apr 11, 2009 12:03 am

Hi,

Right now I am on 1000 mg lab. daily. The top dosage is like 2400. My second pregnancy I was on lab. long term (for 16 weeks). We had a healthy baby girl at 36 weeks. I am also on lab in this pregnancy since 26 weeks... and am 36 on monday- so far so good! Also they may need to up your dosage as your pregnancy progresses. I started off at 200 daily. The main side effect that I have seen is stomach ache with taking it. Of course I take with food and or milk but it helped a little when the Dr. split it into 3 doses per day. Also I have that lethargic feeling all the time. (Blah!)

You mentioned DH woke you up taking your bp. Please note that if you take BP laying down it can alter your blood pressure reading to a false low (by 20-30 points!). It wasn't clear if you were laying down, so I thought I would just mention in case :)

mom29
Registered User
Posts: 1391
Joined: Fri Jul 16, 2004 09:39 am

Re : New Here...

Postby mom29 » Sat Apr 11, 2009 10:45 am

Hi Elle!

The 200 mg. of labetalol is not a high dose (I believe the lowest dose is 100 mg.)so you have wiggle room to go up in the dose if necessary. A lot of us here have taken labetalol throughout our pregnancies and while nursing without any bad side effects.

I'm sorry to hear you are experiencing pre-e symptoms already (could you possibly have chronic hypertension that is starting with this pregnancy?). On a good note though, it sounds like your husband is taking wonderful care of you! Many husbands are in denial during high risk pregnancies.

ellecarys
Registered User
Posts: 11
Joined: Thu Apr 09, 2009 09:25 am

Re : New Here...

Postby ellecarys » Sat Apr 11, 2009 09:41 am

Well, it looks like something is going on, but not pre-e yet.

I went to the doc on Friday and my BP was 158/98. That is an all-time high for me. I think some of it was due to my anxiety over the appointment itself, but there is no doubt that my BP is higher than it should be. DH woke me early on Friday morning by taking my BP when I was still groggy. It was 128/89. That bottom number alarms him because it should be lower when I am sleeping.

Anyhow, my OB put me on Labetalol. I'm taking 200mg three times a day. Does that dosage seem high? I experienced some odd side effects right away. My scalp was tingling and I felt a little dizzy, but nothing that wasn't indicated in the prescription itself. When we got home, we checked my BP again. It was 122/78! Then we got online to check out the drug. BIG mistake. I spent the remainder of the afternoon freaking out about possible birth defects. I got a hold of my doc and she assured me that Labetalol is about as safe as it gets for a beta blocker during pregnancy. Any experience with this?

Also, I tend to take benedryl or tylenol PM in order to sleep at night. My OB gave me the go ahead, but this was prior to the Labetalol prescription. Can I take these meds to help me sleep while I'm on a BP med? I'm just worried about the effects on LO.

She also gave me a gentle reminder about how online research can easily freak me out and advised me to simply call her with questions in the future. Easier said than done... I'm way too OCD to not Google everything incessantly.

Overall, I'm relieved. No protein in my urine and high BP is the only issue right now. I have to take the 24 hour urine again and I am dreading it. I hate that test! I will admit that I am a little depressed and disappointed about this pregnancy. I was hoping I wouldn't have issues again after the severe pre-e with my DD. We hope that my high BP is just PIH and not the beginning of pre-e, but we accept that this is probably the beginning of pre-e all over again.

Elle

trish
Forum Moderator
Posts: 2949
Joined: Sun Jul 22, 2007 05:36 pm

Re : New Here...

Postby trish » Thu Apr 09, 2009 05:01 pm

Glad you called & will be seen tomorrow. Relax as much as you can tonight & *try* not to stress too much. Easier said than done I know. (((HUGS)))

ellecarys
Registered User
Posts: 11
Joined: Thu Apr 09, 2009 09:25 am

Re : New Here...

Postby ellecarys » Thu Apr 09, 2009 04:52 pm

Hello everyone...

Thanks so much for the advice! I called my doctor and they asked me to come in tomorrow morning. I feel like everything is starting all over again. :(

I'll update when I learn more...

Elle

sonja
Forum Moderator
Posts: 5658
Joined: Mon Jan 05, 2004 02:00 pm

Re : New Here...

Postby sonja » Thu Apr 09, 2009 04:29 pm

I just wanted to add my welcome to you and tell you how much we appreciate your dh (we hear way too many stories from women whose dh's feel like they are overreacting).

I too would call into your OB - that is quite a jump in your bp and it is in pre-e range now. Let your OB decide if he wants to see you early or wait until Monday.

Take care and please let us know how you are doing.


Return to “Ask the Experienced”

Who is online

Users browsing this forum: No registered users and 19 guests